A positively invariant attracting set for a predator-prey model with a non-differentiable functional response





predator-prey model, invariant set, functional response.


In this work, the ecologically well-posedness of a predator-prey model is demonstrated by showing that a region of the first quadrant is a positively invariant attracting set for the solutions of that model. The predator-prey model considers logistic-type growth in both populations and a non-differentiable functional response that generalizes previous ones. Due to non-differentiability, there is no uniqueness of solutions, and the standard methodology cannot be applied directly. Topological equivalences, geometrical arguments, and the Poincare-Bendixson theorem are used to obtain our result.


Rosenzweig ML. Paradox of enrichment: destabilization of exploitation ecosystems in ecological time. Science. 1971;171(3969):385–387.

Cobb CW, Douglas PH. A theory of production. Papers and Proccedings of the Fortieth Annual Meeting of the American Economic Association. 1928;18(1):139–165.

Clark CW. Mathematical Bioeconomics: The Optimal Management of Renewable Resources (2nd edition). Wiley, New York; 1990.

Freedman H. Stability analysis of a predator–prey system with mutual interference and density–dependent death rates. Bulletin of Mathematical Biology. 1979;41(1):67–78.

González-Olivares E, Sáez E, Stange E, Szanto I. Topological Description of a Non-Differentiable Bioeconomics Model. Rocky Mountain Journal of Mathematics. 2005 08;35:1133–1155.

Leslie P, Gower J. The properties of a stochastic model for the predator-prey type of interaction between two species. Biometrika. 1960;47(3/4):219–234.

Aziz-Alaoui M, Okiye MD. Boundedness and global stability for a predator-prey model with modified Leslie–Gower and Holling–type II schemes. Applied Mathematics Letters. 2003;16(7):1069–1075.

Díaz-Avalos JD, González-Olivares E. A class of predator-prey models with a non-differentiable functional response. In:Vigo- Aguiar J, editor. Proceedings of the 17th International Conference on Computational and Mathematical Methods in Science and Engineering, CMMSE 2017. vol. 3; 2017. p. 765–776.

Rivera-Estay V, González-Olivares E, Rojas-Palma A, Vilches-Ponce K. Dynamics of a class of Leslie-Gower predation models with a non-differentiable functional response. In: Dutta H, Peters J, editors. Applied Mathematical Analysis: Theory, Methods, and Applications, Studies in Systems, Decision and Control. vol. 117; 2020. p. 433–457.




How to Cite

Díaz-Avalos, J. (2022). A positively invariant attracting set for a predator-prey model with a non-differentiable functional response. Selecciones Matemáticas, 9(02), 234 - 242. https://doi.org/10.17268/sel.mat.2022.02.02